What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 19, 2:26 PM EST, 52 minutes earlier.
Area forecast discussion, Jun 19, 2:26 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service New York NY
326 PM EDT Thu Jun 19 2025
.SYNOPSIS...
A cold front approaches this evening and moves across the area
tonight. High pressure then builds in from the south and west
on Friday into Saturday as weak surface troughs pass across the
area. Sprawling high pressure settles south and east of the
region early to mid next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Key Messages...
* Severe Thunderstorm Watch remains in effect Until 9 pm for
NYC metro, NE NJ, Lower Hudson Valley, Western Long Island,
and much of Southern Connecticut.
* The main threat severe threat will be from damaging wind gusts
in excess of 58 mph.
* The severe thunderstorm threat ends by 9 pm, but a few
showers/storms remain possible until about 1 am.
Scattered thunderstorms have developed this afternoon across NE
NJ, NYC metro, Lower Hudson Valley, and SW CT. These storms have
largely been in association with areas of enhanced surface
convergence. The main upper level forcing in the form of an
approaching shortwave arrives late afternoon/early evening. This
should help develop more convection and organize it into a few
line segments or clusters. MLCAPE 1500-2000 J/kg and strong
effective bulk shear 35-40 kt will help with storm organization.
The main threat will be from damaging wind gusts in excess of
58 mph. The shear is unidirectional, but an isolated tornado
risk exists from outflow and mesoscale boundary collisions that
could enhance directional shear briefly. An isolated hail threat
also exists.
The convection will then move eastward early this evening and
weaken across Long Island and southeast Connecticut as it
encounters a stabilizing low level environment from a stronger
marine influence.
Any thunderstorm may produce frequent cloud-to-ground lightning
along with locally heavy rainfall. The mid level flow is fast
enough to preclude any significant flood threat, but minor
urban/poor drainage flooding is a possibility with a localized
flash flood threat in more urban areas.
The cold front passes east of the area late tonight/early Friday
morning. Dew points should decrease a bit, but it will still be
muggy overnight. Lows will be in the lower to middle 60s. No fog
is expected as the SW flow becomes W overnight.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
Upper trough axis swings across New England Friday morning
leaving behind a NW flow aloft. Heights are progged to rise a
bit through the afternoon. There will also likely be some weak
shortwaves in the flow. Surface high pressure builds in from the
south and west. A weak surface trough may push through late in
the day. Think most of the area will remain dry with a modest
westerly flow. The aforementioned shortwaves could develop an
isolated shower across Orange County with any organized
activity remaining off to our NW. High temperatures will not be
as hot as observed on Thursday with highs in the lower to middle
80s. These readings are still a few degrees above normal for
the first day of summer. Heat indices will be close to actual
air temperatures due dew points in the upper 50s and low 60s. It
is possible dew points mix out a bit more than indicated given
the predominately westerly flow.
A similar flow pattern remains Friday night into Saturday with
height rises continuing across the northeast as deep ridging
builds towards the area. There may still be some weak shortwaves
that traverse around the periphery of the building ridge, which
could move nearby or just north of the area. Have mainly left
the forecast dry Friday night through Saturday. Temperatures
begin to trend upward on Saturday with highs int he middle to
upper 80s, with around 90 across portions of NE NJ. Heat indices
may end up a few degrees above the actual air temperatures as
dew points start to rise compared to Friday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Key Messages...
*Increasing confidence in hot and humid conditions Sunday into
early next week*
Building heights late this weekend as strong ridging shifts overhead
and amplifies into early next week, setting up an early season
heat spell across the region.
Global guidance still suggestive of a shortwave attempting to ride
over the developing ridge Saturday night and into early Sunday, but
less agreement on placement of this feature, so lower confidence in
any precipitation potential during this time. Regardless, a true
summertime hot and humid regime looks to develop early next week as
higher heights and thicknesses build across the region. The warm up
is expected to begin to build by late Sunday, especially for western
and southwestern most areas, likely peaking Monday and Tuesday.
National blended guidance yields afternoon air temperatures in the
upper 80s to low 90s for most Sunday, with mid 90s possible in the
urban NJ corridor. Highs on Mon/Tue may approach or exceed triple
digits into NE NJ, with mid 90s possible elsewhere away from the
coast. Factoring in the humidity, dew pts progged into the 60s, and
heat indices could exceed 100F at times. With these values, heat
headlines may be needed for at least portions of the area.
By mid to late next week, should the ridge break down enough, the
chance of diurnally driven convection would increase and could
introduce some chance of late day and early evening showers and t-
storms.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A cold front moves across tonight. Western Atlantic high
pressure then builds late tonight into Friday.
Showers and thunderstorms expected for some terminals initially this
afternoon with most coverage within the 20-00Z timeframe. Lowering
chances thereafter for the rest of this evening. Then, mainly dry
overnight through Friday.
Mainly VFR conditions through the TAF period except for within
thunderstorms where brief MVFR to IFR is possible. Possible
MVFR to IFR for some time late tonight at KGON.
Winds are S-SW near 10-15 kt with gusts near 20 kt through this
evening and then winds become more westerly late tonight without
much change in speed. Still potential for near 20 kt gusts
overnight. Winds pick up from the west Friday near 15-20 kt with
gusts near 25 kt.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments likely for thunderstorm timing before 00Z.
Strong gusts near 35-50 kt possible with some thunderstorms.
Brief IFR to MVFR potential with thunderstorms.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
Friday: VFR. W wind gusts near 20-25 kt. Gusts subside at night.
Saturday through Tuesday: Mainly VFR. SW wind gusts 15-20 kt
for Sunday.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Scattered thunderstorms are possible into early evening. A few
severe thunderstorms are possible over the Harbor, Western LI
Sound, and ocean west of Fire Island Inlet. Wind gusts in excess
of 34 kt, some hail, and frequent lighting are possible.
Further east, thunderstorms will likely be weaker, but could
still produce gusty winds.
Near shore gusts could reach 25 kt into this evening with an SCA
remaining in effect. Ocean seas will also build to around 5 ft
on the ocean. Have extended the SCA west of Fire Island Inlet
until 6 am. The SCA east of there continues into Friday as seas
slowly diminish below 5 ft. Wind gusts on Friday are marginal
and could come close to 25 kt. Otherwise, winds and seas should
remain below SCA levels Friday night into Saturday and continue
below criteria through early next week.
&&
.HYDROLOGY...
Localized flash flooding cannot be ruled out this afternoon and
evening in any thunderstorm. The quicker storm motion will
limit the flash flood threat. Otherwise, minor urban flooding is
the main threat.
There are currently no hydrologic concerns Friday through early
next week.
&&
.TIDES/COASTAL FLOODING...
A high rip current risk remains for the NYC and Nassau ocean
beaches with strong S-SW onshore flow and building waves.
The rip current risk on Friday is moderate with lingering 4-5 ft
seas on a 7s wave period. The risk may end up increasing to high
for the Suffolk beaches if seas are slightly higher than
currently expected.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ005>007-
009>011.
NY...High Risk for Rip Currents until 9 PM EDT this evening for NYZ075-
178-179.
NJ...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for ANZ331-
332-335-338-340-345.
Small Craft Advisory until 8 PM EDT Friday for ANZ350.
Small Craft Advisory until 2 PM EDT Friday for ANZ353.
Small Craft Advisory until 6 AM EDT Friday for ANZ355.
&&
SYNOPSIS...DR/DS
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...DR
AVIATION...JM
MARINE...DR/DS
HYDROLOGY...DR/DS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 19, 12:35 PM EST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
135 PM EDT Thu Jun 19 2025
NJZ002-004-006-103>108-NYZ067-069-074-201745-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Rockland-Richmond (Staten Island)-
135 PM EDT Thu Jun 19 2025
...SEVERE THUNDERSTORM WATCH 441 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The confidence in an extended period of high heat and humidity is
increasing for early next week. The heat may begin as early as
Sunday, likely peaking Monday thru Wednesday, and potentially
lingering into late week. Lows at night may not offer much relief
with high humidity persisting. Continue to monitor the forecast for
details on this potentially significant heat wave.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>007-009>011-NYZ068-070>073-176-177-201745-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Southern Fairfield-Southern New Haven-Southern Middlesex-Putnam-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Northern Queens-Northern Nassau-
135 PM EDT Thu Jun 19 2025
...SEVERE THUNDERSTORM WATCH 441 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The confidence in an extended period of high heat and humidity is
increasing for early next week. The heat may begin as early as
Sunday, likely peaking Monday thru Wednesday, and potentially
lingering into late week. Lows at night may not offer much relief
with high humidity persisting. Continue to monitor the forecast for
details on this potentially significant heat wave.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-179-201745-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
135 PM EDT Thu Jun 19 2025
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 441 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The confidence in an extended period of high heat and humidity is
increasing for early next week. The heat may begin as early as
Sunday, likely peaking Monday thru Wednesday, and potentially
lingering into late week. Lows at night may not offer much relief
with high humidity persisting. Continue to monitor the forecast for
details on this potentially significant heat wave.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ078-080-201745-
Northwest Suffolk-Southwest Suffolk-
135 PM EDT Thu Jun 19 2025
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
There is a chance for scattered thunderstorms this afternoon and
evening that may bring strong gusty winds and frequent lightning.
A severe thunderstorm cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The confidence in an extended period of high heat and humidity is
increasing for early next week. The heat may begin as early as
Sunday, likely peaking Monday thru Wednesday, and potentially
lingering into late week. Lows at night may not offer much relief
with high humidity persisting. Continue to monitor the forecast for
details on this potentially significant heat wave.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ008-012-NYZ079-081-201745-
Northern New London-Southern New London-Northeast Suffolk-
Southeast Suffolk-
135 PM EDT Thu Jun 19 2025
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...This afternoon and tonight.
There is a chance for scattered thunderstorms this afternoon and
evening that may bring strong gusty winds and frequent lightning.
A severe thunderstorm cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The confidence in an extended period of high heat and humidity is
increasing for early next week. The heat may begin as early as
Sunday, likely peaking Monday thru Wednesday, and potentially
lingering into late week. Lows at night may not offer much relief
with high humidity persisting. Continue to monitor the forecast for
details on this potentially significant heat wave.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-345-353-201745-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
135 PM EDT Thu Jun 19 2025
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
There is a chance for scattered thunderstorms this afternoon and
evening that may bring strong gusty winds and frequent lightning.
A severe thunderstorm cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-355-201745-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
135 PM EDT Thu Jun 19 2025
...SEVERE THUNDERSTORM WATCH 441 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ332-340-350-201745-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
135 PM EDT Thu Jun 19 2025
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
There is a chance for scattered thunderstorms this afternoon and
evening that may bring strong gusty winds and frequent lightning.
A severe thunderstorm cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jun 19, 12:14 PM EST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service New York NY
114 PM EDT Thu Jun 19 2025
NJZ006-104-106-108-NYZ072>075-176-178-191745-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Eastern Bergen NJ-
Northern Queens NY-Southern Queens NY-Bronx NY-
New York (Manhattan) NY-Kings (Brooklyn) NY-Richmond (Staten Is.) NY-
114 PM EDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT HUDSON...SOUTHEASTERN ESSEX...
QUEENS...RICHMOND...BRONX...KINGS AND NEW YORK (MANHATTAN) COUNTIES
THROUGH 145 PM EDT...
At 113 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jersey City, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Jersey City, Jamaica, Elizabeth, Flatbush, Flushing, Bayonne,
Mott Haven, Hoboken, East Tremont, Secaucus, Harrison, Ridgefield,
Crown Heights, and Midtown Manhattan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4058 7411 4065 7414 4064 7419 4066 7420
4069 7419 4074 7420 4091 7389 4066 7373
TIME...MOT...LOC 1713Z 246DEG 29KT 4070 7407
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JESpecial weather statement, Jun 19, 12:48 PM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service New York NY
148 PM EDT Thu Jun 19 2025
NYZ071>073-176-177-191830-
Northern Queens NY-Southern Westchester NY-Bronx NY-
New York (Manhattan) NY-Northern Nassau NY-
148 PM EDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT QUEENS...BRONX...NEW YORK
(MANHATTAN) AND NORTHERN NASSAU COUNTIES THROUGH 230 PM EDT...
At 148 PM EDT, Doppler radar was tracking a strong thunderstorm over
Laguardia Airport, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
New Rochelle, Flushing, Mott Haven, East Tremont, Glen Cove, Syosset,
Rye, Great Neck, Oyster Bay, Throgs Neck Bridge, RFK Bridge,
Laguardia Airport, Midtown Manhattan, Harlem, and Jackson Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southern Connecticut...northeastern New Jersey...and southeastern New
York.
&&
LAT...LON 4080 7399 4081 7398 4101 7365 4100 7365
4101 7364 4094 7367 4088 7374 4086 7366
4092 7364 4093 7351 4090 7347 4082 7345
4081 7345 4078 7359 4078 7365 4077 7370
4075 7372 4071 7392
TIME...MOT...LOC 1748Z 247DEG 26KT 4079 7386
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JESpecial weather statement, Jun 19, 1:54 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service New York NY
254 PM EDT Thu Jun 19 2025
CTZ006-191945-
Northern New Haven CT-
254 PM EDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW HAVEN COUNTY
THROUGH 345 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middlebury, or near Southbury, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Waterbury, Meriden, Naugatuck, Southbury, Wolcott, Cheshire,
Prospect, Middlebury, Beacon Falls, and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southern Connecticut.
&&
LAT...LON 4164 7294 4156 7295 4156 7288 4155 7285
4157 7284 4157 7283 4156 7282 4157 7280
4157 7277 4142 7316 4146 7328 4151 7329
4151 7316 4156 7316 4157 7309 4159 7306
4161 7305 4161 7302 4163 7302 4164 7298
TIME...MOT...LOC 1853Z 234DEG 22KT 4153 7315
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JESpecial weather statement, Jun 19, 2:43 PM EST, 35 minutes before
Special Weather Statement
National Weather Service New York NY
343 PM EDT Thu Jun 19 2025
NJZ105-107-108-192030-
Eastern Union NJ-Western Union NJ-Western Essex NJ-
343 PM EDT Thu Jun 19 2025
...STRONG THUNDERSTORMS WILL IMPACT UNION AND WESTERN ESSEX COUNTIES
THROUGH 430 PM EDT...
At 343 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Bridgewater, or near Somerville, moving northeast
at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Plainfield, Linden, Summit, Millburn, Clark, Union, Westfield,
Livingston, Rahway, Maplewood, Scotch Plains, Cranford, Roselle,
South Orange, and Roselle Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern New Jersey...and southeastern New York.
&&
LAT...LON 4061 7431 4060 7446 4062 7442 4066 7440
4067 7440 4065 7445 4067 7446 4076 7436
4076 7438 4079 7437 4082 7433 4085 7432
4087 7434 4090 7434 4071 7424 4064 7420
4059 7420 4060 7422 4059 7429
TIME...MOT...LOC 1943Z 242DEG 31KT 4060 7467
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JESpecial weather statement, Jun 19, 3:09 PM EST, 9 minutes before
Special Weather Statement
National Weather Service New York NY
409 PM EDT Thu Jun 19 2025
CTZ005-006-NYZ068-192100-
Northern Fairfield CT-Northern New Haven CT-Putnam NY-
409 PM EDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL FAIRFIELD...
NORTHWESTERN NEW HAVEN AND EASTERN PUTNAM COUNTIES THROUGH 500 PM
EDT...
At 408 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Fairfield, or near Danbury, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Waterbury, Danbury, Southbury, Wolcott, Sherman, Newtown, Ridgefield,
Bethel, Brookfield, New Fairfield, Middlebury, and Putnam Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southern Connecticut...and southeastern New York.
&&
LAT...LON 4161 7296 4133 7352 4149 7362 4153 7359
4153 7353 4158 7352 4161 7348 4150 7344
4151 7339 4149 7337 4147 7331 4149 7333
4151 7332 4152 7316 4156 7317 4157 7309
4162 7302 4163 7302 4164 7299
TIME...MOT...LOC 2008Z 231DEG 27KT 4145 7353
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JELocal storm report, Jun 19, 3:10 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
410 PM EDT Thu Jun 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM Lightning Midtown Manhattan 40.77N 73.97W
06/19/2025 New York (ManhattanNY Emergency Mngr
*** 1 INJ ***
&&